Saturday , June 19 2021

The first death related to fentanyl borne by Cape Breton is confirmed by Local News



SYDNEY, N.S. –

Cape Breton received his first death associated with fentanyl overdose.

Christine Robinson of Ali's Center at Cape Breton said she was connected to Cape Breton Regional Police, warning her that the deaths that occurred last fall were confirmed with fentanyl to be able to resume alerts to people who are at risk.

Robinson said he could not discuss the circumstances of the case as he could serve to identify the deceased.

"This is the first confirmation in Cape Breton," Robinson said. "It was a little surprise to me, honestly to you, I knew it was there, the toxicology results took some time to come, so I just waited for one to show up. I knew it would happen.


FOR FENANILE

  • Fentanyl is a synthetic opioid painkiller, similar to morphine but 50 to 100 times more potent.
  • Fentanyl enters the black market by diversion of pharmaceutical products or illegal imports via Internet sales.
  • According to the federal government, 2,066 deaths related to opiates occurred in Canada in the first half of 2018. This means that more than 9,000 lives were lost between January 2016 and June 2018 related to opiates.
  • Federal data show that 34 deaths related to opiates were committed in Nova Scotia between January and June 2018.

Fentanyl is a synthetic opioid that is 50 to 100 times more potent than morphine and 30 to 50 times more potent than heroin. More and more common warnings are that other medicines can be coated with fentanyl.

Using roads, including social media, Robinson said the Allied Center continues to advise people on the measures they can take to try to be safe. They call on drug users not to use their own and to make a test shot if they are not sure about the drug or its activity.

"If someone you know and love uses that you have a set of naloxone that people keep their Naloxone kit in a conspicuous place when they use it, and if you witness an overdose, apply naloxone and call 911 right away." – Guess your trader, you know what the medicine is.

Some of them may be reluctant to seek help if, for example, they are subject to court conditions in order not to be in the company of someone using illegal drugs. However, Robinson said that such cases were already protected by the Good Samaritan law. Naloxone may disappear and the effects of fentanyl may be difficult to counteract and urgent medical attention is needed.

"People will do what they will do, but they can take some precautions and make sure they will not be the next victim of fentanyl poisoning here in Cape Breton," she said.

The Allied Center has for some time been providing naloxone training for groups and individuals, and Robinson's estimates of more than 280 people have gone through the training so far this fiscal year.

"People working in shelters for homeless and such family members, I really believe that everyone around people at risk should have a set of fentanyl," she said. "We do not have a safe place to eat or an overdose prevention site, so people are not likely to use in sanitary facilities and in public places – libraries, restaurants, malls, and so on – so I suggest everyone has a naloxone hand. "

The kits are available free of charge from the center and from the pharmacies

For those with opioid abuse, Robinson notes that opioid recovery treatment is now readily available with a relatively short waiting time.

Connected: Cape Breton has been hit hard by an overdose of opiates


Source link